Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Depression. Muscles restricting, shortness of breath, heart palpitations, imbalance. On xanax. Help?

Yes please. I am a 51 year old female. In 1994 I had a panic attack and was diadnosed with anxiety. My doctor gave me a prescription for xanax .5 mg at the time and also diagnosed me with depression . He worked with me to get the right dosage of xanax, which was 1 mg 3X dily, as needed. I also went through several anti-depressent medications until I was prescribed 60 mg Cymbalta. This worked perfectly for me and I have been taking this medication since that time. My doctor increased my xanax too 4 mg daily and increased my Cymbalta to 90 mg apprxomately 8 months ago. Four months ago, he asked me if I could pass a drug test and I told him absolutely because I have always taken my prescription medication as directed. He said that my test came back positive for meth amphetamine . I have had sinus surgery and was recommend by my ENT to take the generic behind the counter pseudoefadrine. I just found out recently that my husband and I rented a home 8 months last year where meth was made in the house. We had tried to paint the house on the inside and paint would not stick to the walls. I have not ever done meth. I have looked up what could cause a false=positive drug test for this and there where several possible scenarios. My doctor cut my prescription for Xanax to 2mg daily in October and has tested me each month since where I had clean drug tests. I just went on February 19th and he discontinued my Xanax prescription altogether. I have had to beg, bum, and buy them illegally, which I am not proud of whatsoever and do not want to get in trouble. Last week, I began having seizures with my muscles restricting. I wish I did not have to take this medication...wish I never took it. My doctor recommeded me to go to a behaviorial science facility called OASIS in Huntington, WV but I lost my job 3 years ago and do not have any insurance. He said he would not prescribe me my Xanax and he did not give me my samplDear Doctor, I am a 51 year old female. In 1994 I had a panic attack and was diagnosed with anxiety. My doctor gave me a prescription for Xanax .5 mg at the time and also diagnosed me with depression. He worked with me to get the right dosage of Xanax, which was 1 mg 3X daily, as needed. I also went through several anti- depressant medications until I was prescribed 60 mg Cymbalta. This worked perfectly for me and I have been taking this medication since that time. My doctor increased my Xanax to 4 mg daily and increased my Cymbalta to 90 mg 8 months ago. Four months ago, he asked me if I could pass a drug test and I told him absolutely because I have always taken my prescription medication as directed. He said that my test came back positive for meth amphetamine. I have had sinus surgery and was recommended by my ENT to take the generic, behind the counter pseudoephedrine. I just found out recently that my husband and I rented a home 8 months last year where meth was made in the house. We had tried to paint the house on the inside and paint would not stick to the walls. I have never done meth and do not take illegal drugs or drugs not prescribed to me. I have looked up what could cause a false-positive drug test for this and there where several possible scenarios. In October 2012, my doctor cut my prescription of Xanax to 2mg daily and has tested me each month since where I had clean drug tests. I just went on February 19th, had a clean drug test, but he discontinued my Xanax prescription altogether. I have had to beg, bum, and buy them illegally, which I am not proud of whatsoever and do not want to get in trouble. I have heard medical panels have recommended to doctors to refrain from prescribing Xanax. Last week, I began having seizures with my muscles restricting, shortness of breath, heart palpitations, imbalance of equilibrium, fuzzy-like headiness, uncontrollable muscles, etc. I wish I did not have to take this medication...wish I never took it. At my last appointment, my doctor recommended me to go to a behavioral science facility called OASIS in Huntington, WV. He had recommended this in October of last year and I explained that I pay out-of-pocket because I have no insurance, that I was currently relying on my mother’s social security income to pay for my appointments, and that I could not afford to go to this behavioral science facility because of the cost involved. He then informed me he would not prescribe me my Xanax, he would give me a referral (which he did not), did not give me any samples of Cymbalta, and did not give me a follow-up appointment. I have called back to try and find out what to do but he will not return my calls. I have called other behavioral science places in Huntington, WV and receive a recording. I leave a message and nobody will return my call. I really need help. I don t know the results of any studies of long-term Xanax. Please help me find a doctor that will help me. I don t want to die. Please refer me to a doctor that will prescribe me Xanax or that will help my condition. I would sincerely appreciate it. Mrs. Millicent Allen 1173 County Road 1, Lot 49 South Point, OH 0000 304-730-9996
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Psychiatrist 's  Response
Dec 2014
Hello
Welcome to HCM

Xanax is a benzodiazepine drug. It is usually prescribed for short term control of anxiety. It is not advisable to take xanax for long time, because of its high abuse potential. If used for long time and then stopped suddenly it may result in severe withdrawal syndrome of restlessness, anxiety, irritability, seizures etc. As you have mentioned you have no xanax now and you are having tightness of extremities, just starting xanax again will not help you at all. This will land you in mess again. You will become dependent on xanax again. As you mentiond you were also diagnosed with depression and you were on duloxetine. Depression is a mood disorder and is episodic illness. Currently you are off drug. I will advise you to first of all visit a detox center for deaddiction of xanax and then take opinion regarding depression. Taking xanax again will only harm you.

thanks
Dr. Seikhoo Bishnoi
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor